MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 209999
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
During mako case, the knee was looser than planned (showing 3deg ext during trialing and implantation.Therefore, checked cuts and noticed deep tibial cut(1.3mm) and deep distal femoral cut (0.8).Trial and implant fit was good but resulted in surgeon putting in a thicker poly insert 11mm and some hyperextension (3 deg).Lot numbers below.Green probe 0.3, blue probe 1.0.Robot reg good, verification 0.39.
 
Additional Manufacturer Narrative
Reported event: an event regarding inaccurate resection involving a mako tka software was reported.The event was not confirmed because the product was not available for inspection.Method & results: -product evaluation and results: review of the case session files was not performed as case session data was not provided.-clinician review: no medical records were received for review with a clinical consultant.-product history review: a review of device history records shows that rob230 was inspected and the quality inspection procedures were completed with no reported discrepancies -complaint history review: a review of complaints shows other similar complaints for tka software - inaccurate resection.Conclusions: the alleged failure mode cannot be confirmed because the relevant log files and session files were not provided for inspection.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
3.0 RIO ROBOTIC ARM - MICS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key21755733
Report Number3005985723-2025-00129
Device Sequence Number18192907
Product Code OLO
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number209999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale